Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 5, NWS San Angelo, TX

April 4, 201124 counties in Texas

NWS San Angelo, TX issued this wind advisory at Apr 4, 2011, 1:35 AM CDT for 24 counties in Texas. It took effect at Apr 4, 2011, 2:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 1:35 AM CDT (06:35 UTC)
In effect from
Apr 4, 2011, 2:00 AM CDT
Expired
Apr 4, 2011, 4:00 PM CDT
In force
14 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6223 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

949 
WWUS74 KSJT 040635
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
135 AM CDT MON APR 4 2011

...STRONG WINDS EXPECTED ACROSS MUCH OF WEST CENTRAL TEXAS THIS
MORNING AND AFTERNOON...

.A COLD FRONT WILL QUICKLY PUSH THROUGH THE AREA THIS MORNING.
WINDS WILL QUICKLY INCREASE TO 25 TO 35 MPH WITH SOME HIGHER GUSTS
BEHIND THE FRONT. WINDS SHOULD SLOWLY BEGIN TO SUBSIDE BY LATE
THIS AFTERNOON.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-042100-
/O.NEW.KSJT.WI.Y.0005.110404T0700Z-110404T2100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
135 AM CDT MON APR 4 2011

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* IMPACTS: HAZARDOUS DRIVING CONDITIONS POSSIBLE FOR HIGH PROFILE
  VEHICLES TRAVELING ALONG THE INTERSTATE 10 AND 20 CORRIDOR AND
  OTHER AREA ROADS ACROSS WEST CENTRAL TEXAS THIS MORNING AND AFTERNOON.

* TIMING: THROUGH 4 PM THIS AFTERNOON

* WINDS: NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

DANIELS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 3, 11:49 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 3, 11:49 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1149 PM CDT SUN APR 3 2011

.DISCUSSION...
SEE THE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
THE COLD FRONT CONTINUES TO BARREL SOUTH THROUGH THE PLAINS AT
JUST OVER 30 KTS AND WAS LOCATED FROM CLOVIS...TO CHILDRESS...TO NEAR
OKLAHOMA CITY AS OF 0430Z. EXTRAPOLATING THIS SPEED WILL BRING THE
FRONT THROUGH KABI BY 09Z BEFORE REACHING KSJT AND KJCT AT 11Z AND
13Z...RESPECTIVELY. WINDS WILL GRADUALLY VEER TO THE SOUTHWEST
AHEAD OF THE FRONT AND MAY OCCASIONALLY GUST TO 20-25 KTS AT TIMES
BUT WILL SHIFT ABRUPTLY TO THE NORTH AT 20-25 KTS...WITH GUSTS
EXCEEDING 30 KTS...IN THE WAKE OF THE FRONT. OBSERVATIONS UPSTREAM
CONTINUE TO DEPICT GUSTS OF 35-45 KTS BUT WE SHOULD SEE SLIGHTLY
LOWER GUSTS GIVEN THE ROUGHER TERRAIN AND MORE STRONGLY DECOUPLED
BOUNDARY LAYER. WIND SPEED SHOULD BEGIN TO DIMINISH AS WE APPROACH
00Z...EVENTUALLY VEERING TO THE NORTHEAST AFTER SUNSET.

THE OTHER CONCERNS WILL BE LOW CIGS AND THE POTENTIAL FOR
CONVECTION IN THE SOUTHEAST. LOW CIGS ARE LOCATED OVER THE HILL
COUNTRY AND CONTINUE TO SLOWLY BUILD NORTHWEST. MVFR CONDITIONS
ARE EXPECTED AT KBBD/KJCT AHEAD OF THE FRONT BUT SHOULD DISSIPATE
ONCE THE DRIER POST FRONTAL AIR MOVES IN. ONE ROGUE STORM DEVELOPED
OVER THE BIG COUNTRY EARLIER IN THE EVENING...IMPACTING KABI...BUT
IT HAS BEEN VERY QUIET SINCE. BUFR SOUNDINGS INDICATE SUFFICIENT
INSTABILITY ALOFT WHICH MAY BE OVERCOME BY FRONTAL CONVERGENCE
AND THE GFS AND HRRR DEPICT PRECIPITATION DEVELOPING BEFORE 12Z. I
RETAINED CB REMARKS AT KBBD/KJCT FOR A BRIEF PERIOD JUST AHEAD OF
THE FRONT.

JOHNSON

&&

.PREV DISCUSSION... /ISSUED 927 PM CDT SUN APR 3 2011/

UPDATE...
SEE UPDATE DISCUSSION BELOW.

DISCUSSION...
UPDATED THE ZONES TO REMOVE THE WIND ADVISORY HEADLINE.
ALSO...STRONG COLD FRONT LOCATED ACROSS EXTREME NORTHWEST OKLAHOMA
AND THE NORTHERN TEXAS PANHANDLE WILL MOVE RAPIDLY SOUTH ACROSS
WEST CENTRAL TEXAS EARLY MONDAY MORNING...TO ALONG THE I-20 CORRIDOR
BY 5 AM AND SOUTH OF THE I-10 CORRIDOR BY 9 AM. BEHIND THE
FRONT...WINDS WILL BECOME NORTH AT 20 TO 30 MPH WITH HIGHER GUSTS
LIKELY. ALSO...A FEW STORMS ARE POSSIBLE AFTER MIDNIGHT...ACROSS THE
SOUTHERN HEARTLAND AND NORTHWEST HILL COUNTRY.

21

PREV DISCUSSION... /ISSUED 631 PM CDT SUN APR 3 2011/

DISCUSSION...
SEE THE 00Z AVIATION DISCUSSION BELOW.

AVIATION...
SOUTH TO SOUTHWEST WINDS REMAIN A BIT GUSTY THIS EVENING BUT ARE
EXPECTED TO DIMINISH ONCE THE BOUNDARY LAYER BEGINS TO DECOUPLE
AROUND SUNSET. THE HIGH BASED CU FIELD SHOULD ALSO BEGIN TO WANE
AROUND THIS TIME ALTHOUGH INCREASING LARGE SCALE ASCENT MAY
MAINTAIN ALTO CU FIELD OVERNIGHT. THE LOW LEVEL JET WILL INTENSIFY
RAPIDLY BETWEEN 03-06Z WHICH COULD RESULT IN OCCASIONAL GUSTY
CONDITIONS AT KABI/KSJT BUT MOST AREAS SHOULD SEE WIND SPEEDS
AROUND 12 KTS. THE DRYLINE WILL REMAIN IN PLACE ACROSS THE AREA
TONIGHT WHICH WILL ASSURE VFR CONDITIONS ACROSS THE WEST. THE
SOUTHEAST TERMINALS COULD SEE SOME BRIEF MVFR CIGS RETURN LATER
TONIGHT.

THE COLD FRONT THAT IS CURRENTLY LOCATED JUST NORTH OF THE OK
BORDER WILL CONTINUE TO DIVE SOUTH OVERNIGHT AND SHOULD REACH KABI
BY 10Z...KSJT BY 12Z AND KSJT BY 14Z. CONVECTIVE CHANCES WILL BE
ALMOST NONEXISTENT WEST OF THE DRYLINE BUT ONCE THE COLD FRONT
OVERTAKES THE DRYLINE WE COULD SEE A THIN BAND OF SHOWERS AND/OR
THUNDERSTORMS ACROSS THE SOUTHEAST ZONES. I RETAINED THE CB
REMARKS AT KBBD/KJCT BUT PUSHED THEM BACK A FEW HOURS CLOSER TO
THE FROPA. ANY PRECIP WILL BE SHORT LIVED AS DRY AIR ADVECTS INTO
THE REGION. POST FRONTAL NORTH WINDS WILL INCREASE TO 20 TO 25
KTS...WITH GUSTS EXCEEDING 30 KTS AT TIMES. THESE WINDS SHOULD
PERSIST THROUGH MUCH OF THE DAY BUT WILL BEGIN TO DIMINISH BY MID
AFTERNOON.

JOHNSON

PREV DISCUSSION... /ISSUED 335 PM CDT SUN APR 3 2011/

SHORT TERM...
DRYLINE WAS ALONG AN IRAAN...SWEETWATER...HASKELL LINE AT 3 PM.
LATEST MODELS HAVE IT PUSHING EASTWARD...TO JUST WEST OF AN
OZONA...SAN ANGELO...ABILENE...THROCKMORTON LINE BY 7 PM. RED FLAG
WARNING FOR FIRE WEATHER CONTINUES UNTIL 9 PM...WITH WIND ADVISORY
ENDING EARLIER AT 8 PM.

WHILE WINDS DECREASE THIS EVENING...THEY DO NOT DECOUPLE COMPLETELY.
COULD SEE A FEW SHOWERS OR THUNDERSTORMS IN SOUTHEAST SECTIONS OF
THE CWA...MAINLY AFTER MIDNIGHT...AS UPPER TROUGH OVER NORTHERN NEW
MEXICO AND COLORADO MOVES SOUTHEAST AND ENCOUNTERS DEEPER MOISTURE.
NOT A LOT OF CONFIDENCE WITH THIS HOWEVER AS MID LEVEL MOISTURE/
INSTABILITY NEEDED TO GENERATE STORMS ABOVE THE CAP...APPEARS TO
BE LIMITED. A STRONG COLD FRONT WITH DRY AIR WILL MOVE THROUGH THE
BIG COUNTRY BEFORE SUNRISE...AND THROUGH THE REST OF WEST CENTRAL
TEXAS BY NOON MONDAY.

04

LONG TERM...
THE SURFACE HIGH WILL MOVE EAST MONDAY NIGHT INTO TUESDAY AS A SURFACE
TROUGH DEVELOPS ACROSS THE PLAINS. THIS MAY RESULT IN ELEVATED
FIRE WEATHER CONDITIONS TUESDAY AFTERNOON AS SOUTH TO SOUTHWEST
WINDS INCREASE MAINLY NORTHWEST OF A LINE FROM STERLING CITY TO
HASKELL.

AN UPPER TROF OF LOW PRESSURE WILL BEGIN TO DEEPEN ACROSS THE WESTERN
U.S. WED NIGHT INTO NEXT WEEKEND. AS IT APPROACHES WC TX THIS WEEK...LOW
LEVEL MOISTURE WILL INCREASE...TEMPERATURES WILL RISE ABOVE
SEASONAL AVERAGES...THE DRYLINE SHOULD BECOME MORE PRONOUNCED OVER WEST
TX...AND PERIODIC JET STREAKS WILL TRACK ACROSS TEXAS. AS THESE
FEATURES INTERACT...LOOK FOR POSSIBLE THUNDERSTORM DEVELOPMENT
THURSDAY THROUGH SUNDAY MORNING. BUT...IT IS TOO EARLY TO SPECIFY
TIMING AND COVERAGE OF THUNDERSTORMS.

THE FIRST JET STREAK ARRIVES ON WEDNESDAY BUT IT APPEARS TO DRY SLOT
WC TX AS IT TRACKS DIRECTLY OVER THE REGION. THE NEXT 100KT JET MAX...THAT
FLOWS ACROSS THE TX PANHANDLE...COULD PLACE WC TX ON THE RIGHT REAR
ENTRANCE REGION BY THURSDAY AFTERNOON. THIS COULD SET THE STAGE FOR
STORMS FORMING ALONG THE DRYLINE. HOWEVER...UPDRAFTS WILL
ENCOUNTER A STRONG CAPPING INVERSION.

THE LAST TWO JET MAXES MAY IMPACT WC TX SATURDAY AND SUNDAY MORNINGS.
BY NOON NEXT SUNDAY...A PACIFIC FRONT WILL BRING DRIER AIR INTO
THE REGION. DECIDED TO CONTINUE WITH SILENT 10 POPS FOR WED
THROUGH SAT. HAVE ALSO INSERTED THE MENTION OF EARLY MORNING LOW
CLOUDS FOR THURSDAY THROUGH SATURDAY AS THE STRONG DIURNAL LOW
LEVEL JET RETURNS. WENT SLIGHTLY ABOVE MAV AND MEX MOS TEMPS.

FIRE WEATHER...

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ON MONDAY. A STRONG
COLD FRONT SHOULD ENTER HASKELL AND THROCKMORTON COUNTIES AROUND 3
AM...5 AM ALONG I-20...AND SOUTH OF I-10 AT 9 AM. STRONG NORTH
WINDS OF 18 TO 23 MPH AT THE 20 FT LEVEL CAN BE EXPECTED BEHIND
THE FRONT THROUGH THE DAY MONDAY...WITH HIGHER GUSTS. MINIMUM RH
VALUES FALL TO 16 TO 20 PERCENT MONDAY AFTERNOON. A RED FLAG
WARNING MAY HAVE TO BE ISSUED FOR AT THE SOUTHERN HALF OF THE
AREA MONDAY AFTERNOON...BUT WILL HOLD OFF FOR NOW.

21

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 51  65  38  75  55 /  10  10   0   0   0
SAN ANGELO 	 58  71  36  80  49 /  10  10   0   0   0
JUNCTION 	 65  76  36  79  48 /  20  10   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25
Hazardous weather outlook, Apr 3, 9:08 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
908 PM CDT SUN APR 3 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-050215-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
908 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT ACROSS THE
HEARTLAND AND NORTHWEST HILL COUNTRY ALONG A COLD FRONT. SEVERE
WEATHER IS NOT ANTICIPATED BUT DANGEROUS CLOUD TO GROUND LIGHTNING
WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON
MONDAY IN THE WAKE OF A STRONG COLD FRONT. NORTH WINDS WILL
INCREASE TO 20 TO 30 MPH WITH RELATIVE HUMIDITIES FALLING TO
NEAR 20 PERCENT. SOUTH WINDS WILL RETURN TUESDAY WITH ELEVATED
FIRE DANGER EXPECTED TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JOHNSON

In the hours before

Local storm report, Apr 3, 8:48 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
848 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     WILDFIRE         2 SE BROWNWOOD          31.69N  98.97W
04/03/2011  E3000 ACRE       BROWN              TX   LAW ENFORCEMENT

            THE WILDFIRE IS LOCATED BETWEEN FARM TO MARKET ROAD
            2126 AND COUNTY ROAD 267.

&&

EVENT NUMBER SJT1100048

MC
Special weather statement, Apr 3, 9:40 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
940 PM CDT SUN APR 3 2011

TXZ127-040330-
TAYLOR TX-
940 PM CDT SUN APR 3 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT FOR
TAYLOR COUNTY...

AT 936 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHWEST OF VIEW...OR ABOUT 18
MILES SOUTHWEST OF ABILENE...MOVING NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  VIEW AND BUFFALO GAP BY 945 PM CDT
  DYESS AFB AND TYE BY 955 PM CDT
  ABILENE BY 1005 PM CDT
  IMPACT BY 1010 PM CDT
  HAMBY BY 1020 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

JOHNSON
Special weather statement, Apr 3, 9:46 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
946 PM CDT SUN APR 3 2011

TXZ127-040315-
TAYLOR TX-
946 PM CDT SUN APR 3 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT FOR
TAYLOR COUNTY...

AT 942 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER VIEW...OR ABOUT 13 MILES SOUTHWEST
OF ABILENE...MOVING NORTHEAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  POTOSI BY 955 PM CDT
  ABILENE AND IMPACT BY 1000 PM CDT
  HAMBY BY 1010 PM CDT

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

JOHNSON
Local storm report, Apr 3, 9:56 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
956 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HAIL             ABILENE                 32.45N  99.73W
04/03/2011  E1.75 INCH       TAYLOR             TX   FIRE DEPT/RESCUE

            GOLFBALL SIZE HAIL REPORTED ON TEXAS AVENUE.

&&

EVENT NUMBER SJT1100049

MC
Special weather statement, Apr 3, 10:17 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1017 PM CDT SUN APR 3 2011

TXZ114-040345-
SHACKELFORD TX-
1017 PM CDT SUN APR 3 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT FOR
SHACKELFORD COUNTY...

AT 1018 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 14 MILES SOUTHWEST OF ALBANY...OR ABOUT
12 MILES NORTH OF BAIRD...MOVING NORTHEAST AT 50 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ALBANY BY 1035 PM CDT
  IBEX BY 1040 PM CDT
  US-180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE BY 1045 PM CDT

DIME SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

JOHNSON

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:51 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor28 min
Apr 4, 3:30 PM CDTFire Weather WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 15 more12 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.